# SDR 2004UALA00644

- Difficulty date: July 6, 2004
- Submitted: July 13, 2004
- Operation: Air carrier
- Aircraft: N218UA
- Make and model: Boeing 777222
- Aircraft serial: 30222
- Aircraft time: 13,637 hours, 1,823 cycles
- Engine: Pwa PW4090
- System (JASC): 2440 · External Power System
- Part: Power Unit
- Condition: Malfunctioned
- Location: External Power
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PRIM EXT POWER ACCEPT NORMALLY, BUT SEC EXT POWER WON'T ACCEPT.  WHENEVER PROVIDE TO SEC EXT POWER, GROUND POWER WILL TRIP BY OVER OR UNDER VOLTAGE.   SEC EXT PWR CABLE TERMINALS SHORTED BETWEEN PHASES A & B, LOCATED ON  INTERNAL SIDE OF PWR RECEPTACLE.  MAY HAVE BEEN FROM FOREIGN MATTER  LODGED BETWEEN THE TWO TERMINALS. TERMINAL HARDWARE INSTALLATION ON STUDS OF  CONTACT PINS ARE CORRECT & REFLECTS A  SECURE CONDITION. SUBSEQ RPLMT OF RECEPTACLE, POWER CABLES, & RELATED HARDWARE RETURNED ACFT TO SERVICE WITH NO RESPECTIVE FAULTS. UPDATE 9/15: METALLURGICAL ANALYSIS FOUND NO FOREIGN MATERIAL AT SHORT CONTACT AREA. ONGOING INSPECTIONS HAVE FOUND LOOSE & WORN CONTACT RECEPTACLE PINS.
